A 49-year-old member asked:
Disclaimer

while taking antibiotics for a tooth infection is it safe to drink whiskey?

2 doctor answers
Dr. Stephen Gordon
42 years experience Dentistry
Not really --: If you take whiskey while on antibiotics you may develop side effects which may included upset stomach, dizziness and drowsiness. Also alcohol may slow your healing and thereby reduce the effectiveness of the antibiotics. Try to not drink whiskey when taking antibiotics.
Answered on Jan 21, 2017
1
1 thank
Dr. Jeffrey Bassman
44 years experience Dentistry
NO: I would not recommend drinking any type of alcohol while on any meds, especially antibiotics.
Answered on Mar 17, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 20-year-old female asked:
Dr. Kyle Shank
12 years experience Dentistry
Well....: Levaquin (levofloxacin) is not something i commonly prescribe for a dental infection. It tends to be very expensive and has some difficult side effec ... Read More
6
6 thanks
A 25-year-old male asked:
Dr. Stuart Hickerson
31 years experience Family Medicine
Alcohol: I am unaware of any contraindication to having a drink while on Amoxicillin
1
1 thank
A 30-year-old female asked:
Dr. Sandra Eleczko
35 years experience Dentistry
Depends: Are you allergic to penicillin? Orany antibiotic closly related to it?F you are not allergic to penicillin you can take it and not worry. If you hav ... Read More
A 45-year-old member asked:
Dr. James Wright
32 years experience Dentistry
No: Alcohol is not recommended. It compromises the immune system and if you are on antibiotics it will negate them.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month